MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Pain (1994); Rash (2033); Skin Discoloration (2074); Skin Inflammation/ Irritation (4545)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The data log from the event was reviewed.Data showed several tip too warm and tip too cold errors occurred during treatment.Based on available data, the handpiece and system performed as expected.The treatment tip was discarded and not available for evaluation.The investigation is ongoing.
 
Event or Problem Description
A user facility reported that a patient experienced redness and rashes during a thermage flx treatment.Solta medical branded cryogen and a sufficient amount of coupling fluid was used with the highest level of treatment at 1.0.The patient received treatment to their face and neck.It was reported some errors on the system came up during the procedure alerting of "tip too warm" or "tip too cold".At approximately 100 pulses left on the tip, when the patient was receiving treatment to their neck, cryogen began dripping from the treatment tip.One of the drops landed on the patient's neck resulting in redness and rashes.This was the first time the treatment tip was used on a patient and it was inspected prior to use and throughout the procedure with no discrepancies found.It is unknown how often the tip was checked during use on the patient.Three days following the procedure, the patient was prescribed germolene antiseptic cream.Seven days following the procedure, the patient reported seeing some white dots on their neck and they had felt extremely itchy.The patient was then prescribed hydrocortisone and fucidin cream.The patient's current status is the area is recovering but the outcome is unclear at this time with a concern of hyperpigmentation.The patient did not receive any other treatment in the same symptom area on the procedure date or within 90 days prior.A solta medical reviewer examined a photo of the patient.It was observed there was an erythematous area visible on their neck.
 
Additional Manufacturer Narrative
The data log from the event was reviewed.Data showed several tip too warm and tip too cold errors occurred during treatment.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, the user needs to intervene and follow the on-screen instructions to proceed with treatment.Based on the evaluation of the data, the system and handpiece performed as expected.Service found possible technique related issues that could have caused the frosting the customer reported.Logs showed one side on the treatment tip was cooler than the other indicating the handpiece had been tilted to one side and the cryogen flowed mostly to the lowest part of the treatment tip and highest side of the treatment tip showed hot temperatures.According to the thermage flx system user manual, redness is a known adverse patient reaction to thermage flx treatment.It may occur in mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.No nonconformities or anomalies were found related to this event when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factor can be determined and no conclusions can be drawn.At this time, no remedial, corrective, preventive or field safety corrective action is required.
 
Event or Problem Description
Additional information was received on the patient's status.The patient reported they are still dealing with pigmentation on the neck and are considering laser treatment to help lighten the pigmentation.
 
Additional Manufacturer Narrative
The investigation and conclusions from our previous assessment remain unchanged.
 
Event or Problem Description
Additional information was received on the patient's status.The user facility reported they are using laser treatment to resolve the remaining pigmentation.The pigmentation is getting lighter; however, it is believed more laser sessions will be needed fully resolve the pigmentation.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19515669
Report Number3011423170-2024-00172
Device Sequence Number20353865
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/24/2024
08/05/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/23/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown